There is no doubt that the addiction to opioids or narcotics is the most severe type of addiction that the person can develop. Due to the effects that narcotics have on the human body, the person does not only develop physical dependence, but psychological as well. This makes the treatment even harder, because withdrawal symptoms, which are inevitable in cases of people who decide to undergo the treatment, include physical and psychological symptoms, which are definitely not easy to deal with and which are definitely not harmless.
Treatment with suboxone
Suboxone is a medication that can be used in the treatment of adults and adolescents who are addicted to opiates and who decide to undergo the treatment. When it comes to the age of adolescents, they have to be older than 16, but regardless of the age, they all have to agree with the treatment. The mechanism of action of suboxone is mainly based on blocking the effects of narcotics and prevention of the symptoms of withdrawal, and as a result, the cravings are gone. The patient has to be supervised until they learn everything about a proper way to use the medication and until the right dosage is determined, because the doctors tend to begin with the smallest dosage, which is gradually increased until the ideal one is determined, which means until the patient stops feeling the cravings.
Even though it can be used in the phase of detoxification, it is recommended to use it only in the phase of maintenance, which comes after the phase of detoxification. Up until recently, the doctors used methadone for this purpose, but due to the fact that suboxone is a lot less dangerous, today it is much more frequently used. Besides, its use does not require so severe control as the use of methadone, because chances are not that high that it will be abused. The patients adjust to this medication very easily and quickly, which additionally helps them to have a normal life again.
Potential side effects
Generally, opioids are associated with breathing problems, which means that people who use them often complain about respiratory depression, particularly if these medications are used in combination with benzodiazepines or some other CNS depressant. In some cases, fatal outcomes were reported as well, which means that people should be extra careful with such combinations. Some less serious side effects that might be experienced are headache, nausea and symptoms that resemble the flu or cold.